MAUDE Adverse Event Report: MANNKIND CORPORATION - V-GO V-GO DISPOSABLE INSULIN DELIVERY DEVICE

MANNKIND CORPORATION - V-GO V-GO DISPOSABLE INSULIN DELIVERY DEVICE
Model Number V-GO 40
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Hyperglycemia (1905)
Date of Event 07/24/2024
Type of Reportable Event Serious Injury
Event or Problem Description
The patient reported high blood sugars on (b)(6) 2024 to 700 (mg/dl).The patient reported her sugars were 100 in the morning, then she got imaging and contrast dye, the evening sugars were 400.She said the "pump wasn't doing anything" so she took it off and took her regular insulin regimen.It was reported that the device samples are available for return to the manufacturer for evaluation.
 
Additional Manufacturer Narrative
Adverse event (ae) assessment: the ae assessor has not been able to reach the patient for further investigation of the complaint.Without speaking with the patient, the ae assessor is unable to fully understand the contributing factors.The patient reported her blood sugar was 100 mg/dl at the start of the day, she received imaging with contrast dye and the blood glucose increased to as high as 700 mg/dl but when it was 400 mg/dl in the evening she removed the v-go and took her regular insulin regimen.The v-go manual states the patient should remove v-go before having an x-ray, mri, or ct scan (or any similar test or procedure).Replace with a new v-go after the test or procedure is completed.The patient indicated she removed her v-go after her high blood glucose of 400mg/dl in the evening, but the initial call indicated the bg rose to 700mg/dl when it was highest.The v-go was to be removed before the imaging procedure according to the instructions for patient use.The imaging procedure may affect the v-go operation.A new v-go would need to be placed after the imaging procedure.High blood glucose could also possibly be explained by other factors affecting the bg level including stress, hormonal changes, medication, physical activity, diet, level of sleep, dehydration and pain.However, the most likely explanation is that the v-go was not removed before the imaging procedure.This case is a serious case due to the bg level of 700 mg/dl and the patient has type 1 diabetes.Device evaluation: three devices were received and evaluated for the complaint.All devices were inspected, and the functions were tested and verified to have operated as intended.The complaint about these devices could not be confirmed.

Brand Name
V-GO DISPOSABLE INSULIN DELIVERY DEVICE
Common Device Name
V-GO
Manufacturer (Section D)
MANNKIND CORPORATION - V-GO
293 boston post road w
#330
marlborough MA 01752
Manufacturer (Section G)
MANNKIND CORPORATION - V-GO
293 boston post road w
#330
marlborough MA 01752
Manufacturer Contact
jeffrey zajac
293 boston post road w
#330
marlborough, MA 01752
MDR Report Key20129331
Report Number1226572-2024-00051
Device Sequence Number17991696
Product Code LZG
UDI-Device Identifier00385609400018
UDI-Public(01)00385609400018(17)260417(10)FG423091
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K103825
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 08/12/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Expiration Date04/17/2026
Device Model NumberV-GO 40
Device Lot NumberFG423091
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/20/2024
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/12/2024
Initial Report FDA Received Date09/03/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/17/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexFemale